Alert archive / California / Gale Warnings in 2009
Gale Warning 2, NWS San Diego, CA
NWS San Diego, CA issued this gale warning at Mar 21, 2009, 6:11 PM PDT. It took effect at Mar 22, 2009, 12:00 PM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2009, 6:11 PM PDT (01:11 UTC)
- In effect from
- Mar 22, 2009, 12:00 PM PDT
- Expired
- Mar 22, 2009, 2:52 AM PDT
- In force
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
714 WHUS76 KSGX 220111 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 611 PM PDT SAT MAR 21 2009 ...VERY STRONG WINDS OVER THE COASTAL WATERS SUNDAY AFTERNOON AND EVENING... PZZ750-775-221000- /O.NEW.KSGX.GL.W.0002.090322T1900Z-090323T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 611 PM PDT SAT MAR 21 2009 ...GALE WARNING IN EFFECT FROM NOON SUNDAY TO 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO 3 AM PDT MONDAY. SOUTHWEST WINDS FROM 10 TO 15 KT EARLY SUNDAY MORNING WILL SHIFT TO THE WEST AND INCREASE DRAMATICALLY WITH THE PASSAGE OF A STRONG COLD FRONT SUNDAY AFTERNOON. WEST WINDS WILL INCREASE TO 25 TO 35 KT BEHIND THE FRONT...WITH PEAK WIND GUSTS TO 45 KT SUNDAY AFTERNOON AND EVENING. THE COMBINATION OF STRONG WINDS AND STEEP...SHORT PERIOD OCEAN SWELLS WILL CREATE HAZARDOUS BOATING CONDITIONS...EVEN FOR EXPERIENCED BOATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE EXPECTED SUNDAY AFTERNOON AND EVENING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN...OR RETURN TO...HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MOEDE
1 follow-up statement
250 WHUS76 KSGX 220952 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 252 AM PDT SUN MAR 22 2009 ...GUSTY WINDS EXPECTED OVER THE COASTAL WATERS THIS AFTERNOON AND TONIGHT... .A SMALL CRAFT ADVISORY WILL BE IN EFFECT THIS AFTERNOON AND TONIGHT DUE TO WINDS AROUND 25 KNOTS WITH GUSTS TO 35 KNOTS. THIS...COMBINED WITH A SHORT PERIOD SWELL OF 8 TO 10 SECONDS...WILL RESULT IN HAZARDOUS SEAS. THE HIGHEST SEAS WILL BE IN THE OUTER WATERS WHERE LOCAL SEA HEIGHTS WILL BE 9 FEET TONIGHT. THE WATERS WILL ALSO BE CHOPPY. WINDS WILL SUBSIDE LATE TONIGHT...AND THE SEAS WILL LOWER ON MONDAY. PZZ750-775-221800- /O.CAN.KSGX.GL.W.0002.090322T1900Z-090323T1000Z/ /O.NEW.KSGX.SC.Y.0005.090322T1900Z-090323T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 252 AM PDT SUN MAR 22 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PDT MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT MONDAY. THE GALE WARNING HAS BEEN CANCELLED. SOUTHWEST WINDS FROM 10 TO 15 KT EARLY THIS MORNING WILL SHIFT TO THE WEST AND STRENGTHEN WITH THE PASSAGE OF A STRONG COLD FRONT BY EARLY AFTERNOON. WEST WINDS WILL INCREASE TO AROUND 25 KT BEHIND THE FRONT...WITH PEAK WIND GUSTS TO 35 KT LATE THIS AFTERNOON AND EVENING. THE COMBINATION OF STRONG WINDS AND STEEP...SHORT PERIOD OCEAN SWELLS WILL CREATE HAZARDOUS BOATING CONDITIONS...EVEN FOR EXPERIENCED BOATERS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MAXWELL
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at Mar 21, 2:00 PM PDT, 4 hours 11 minutes earlier.
Area forecast discussion, Mar 21, 2:00 PM PDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT SAT MAR 21 2009
.SYNOPSIS...A PACIFIC STORM OFF THE WEST COAST WILL MOVE IN
TONIGHT THROUGH SUNDAY MORNING FOR INCREASING CLOUDS LEADING TO
RAIN BY LATE TONIGHT INTO SUNDAY. WELL BELOW NORMAL TEMPERATURES
AND WINDY CONDITIONS CAN BE EXPECTED...AS WELL AS SNOW IN THE
MOUNTAINS. THE STORM SHOULD MOVE OUT SUNDAY NIGHT WITH WARMING AND
DRYING CONDITIONS BEGINNING MONDAY AND CONTINUING THROUGH MUCH OF
THE COMING WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THIS AFTERNOON...THE MARINE LAYER REMAINS ABOUT 3000 FEET
DEEP...BUT STRATUS HAS CLEARED FROM MOST AREAS EXCEPT FOR ORANGE
COUNTY...THE NORTHERN PORTIONS OF THE INLAND EMPIRE AND NORTH
COASTAL SAN DIEGO COUNTY. ONSHORE PRESSURE GRADIENTS REMAIN ABOUT
7 MB SAN-TRM AND THE LOW CLOUDS ARE EXPECTED TO BEGIN MOVING BACK
INTO SAN DIEGO COUNTY LATER THIS AFTERNOON.
THE APPROACHING LOW PRESSURE TROUGH WILL MOVE INTO SOCAL LATE
TONIGHT THROUGH SUNDAY WITH PRECIP MOVING IN FROM THE NW AND
INCREASING THROUGH SUN MORNING WITH THE COLD FRONTAL PASSAGE. AROUND
1/4 TO 1/2 AN INCH OF RAIN IS POSSIBLE IN THE COASTAL AND VALLEY
AREAS...ABOUT 3/4 OF AN INCH IN THE MOUNTAINS WITH LOCALLY GREATER
ACCUMULATIONS IN THE FAVORED LOCATIONS ALONG THE COASTAL SLOPES. UP
TO 1/10 OF AN INCH IS ALSO POSSIBLE IN THE DESERTS. WINTER
WEATHER CONDITIONS ARE POSSIBLE IN THE MOUNTAINS WITH SNOW ABOVE
6000 FEET LATE TONIGHT...LOWERING TO 4500 FEET SUNDAY. UP TO 6
INCHES OF SNOW IS POSSIBLE AT 6000 FEET AND HIGHER.
THE STORM WILL ALSO BRING VERY STRONG WEST WINDS OF 30 TO 50 MPH
WITH LOCAL GUSTS OVER 60 MPH AT TIMES IN THE MOUNTAINS AND
DESERTS. THE STORM WILL HAVE ASSOCIATED STRONG ONSHORE PRESSURE
GRADIENTS AT THE SURFACE AND VERY STRONG WEST WINDS ALOFT. THE
COMBINATION OF THESE TWO FACTORS WILL AMPLIFY THE WINDS IN BOTH
THE MOUNTAINS AND THE DESERTS. GUSTY WEST WINDS TO 30 MPH ARE ALSO
POSSIBLE IN THE COASTAL AREAS ON SUNDAY.
AREA TEMPERATURES WILL BE ABOUT 10-15 DEGREES BELOW NORMAL ON SUNDAY
AS THE COLD AIR AND STRONG GUSTY WINDS MOVE IN FROM THE NW. THE
SHOWERS SHOULD TAPER OFF FROM THE WEST LATE SUNDAY AFTERNOON AND
BY LATE SUNDAY NIGHT THE STORM WILL HAVE MOVED OFF TO THE EAST.
DRY NW FLOW WILL BRING A COOL...DRY START TO THE WEEK. FOR THE
REMAINDER OF THE WEEK A BROAD UPPER RIDGE OVER THE PACIFIC SLOWLY
BUILDS EAST BRINGING WARMER WEATHER WITH TEMPERATURES CLIMBING TO
AROUND SEASONAL NORMS.
&&
.AVIATION...
211930Z...MARINE STRATUS DECK MAY NOT CLEAR ORANGE COUNTY TODAY AND
SHOULD RETURN TO MOST COASTAL AREAS OF SAN DIEGO BY SUNSET. EXPECT
CIGS BTWN FL025-030 OVERNIGHT...WITH LAYERS FORMING UP THROUGH FL060
AFTER 12Z SUN. COASTAL MTN SLOPES WILL BE OBSCURED AFTER 08Z AND
REMAIN OBSCURED WITH LIGHT PRECIP POSSIBLE OVERNIGHT. WEST WINDS
WILL INCREASE TO 25 TO 40 KT OVER THE RIDGES AFTER 03Z...AND
INCREASE FURTHER ON SUNDAY WHEN STRONG UP AND DOWN DRAFTS AND
MOUNTAIN WAVES CAN BE EXPECTED ALONG THE LEE SLOPES AND INTO THE
DESERTS.
&&
.MARINE...
211930Z...A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS
SUNDAY AND BRING WEST WINDS WELL INTO SMALL CRAFT ADVISORY CRITERIA.
WINDS WILL BE 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. WIND WAVES AND
SHORT PERIOD SWELL WILL RESULT IN CHOPPY WATERS. COMBINED SEAS COULD
REACH 10 FEET IN THE OUTER WATERS. WINDS WILL PEAK SUNDAY AFTERNOON
AND EVENING. THE SHORT PERIOD WILL KEEP THE SURF AT THE BEACHES FROM
BEING TOO HIGH...THOUGH SETS TO 7 FEET ARE EXPECTED.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE
COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO
COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE...JAD
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Mar 21, 4:00 PM PDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT SAT MAR 21 2009 CAZ042-043-048-050-055-056-057-058-060-061-062-221200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT SAT MAR 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT PATCHY DENSE FOG POSSIBLE IN THE MOUNTAINS LATE TONIGHT. A COLD FRONT WILL BRING RAIN...GUSTY WINDS...AND SNOW AT THE HIGHER ELEVATIONS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PATCHY DENSE FOG POSSIBLE IN THE MOUNTAINS SUNDAY. A COLD FRONT WILL BRING RAIN...STRONG WINDS...WITH SNOW IN THE MOUNTAINS SUNDAY. A HIGH WIND WATCH FOR THE HIGHER MOUNTAINS AND THE DESERT AREAS SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SMALL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 5:59 PM PDT | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 33 hr |
| Mar 21, 5:59 PM PDT | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 33 hr |
| Mar 22, 2:52 AM PDT | Small Craft Advisory | SGX | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.